OTTAWA – Three overdoses last night (March 25) has Ottawa police on the hunt for a batch of bad drugs.
“In the last 14 hours, the Ottawa Police Service (OPS) have responded to three separate incidents involving five individuals requiring emergency medical treatment in relation to possible drug overdoses,” the OPS released in a statement this morning. “Two overdoses were fatal. Although the incidents are still under investigation, cocaine and possibly fentanyl may have been involved.”
The OPS would like to remind the public of the risks of using drugs, particularly opioids. City and area residents need to be warned about the potential dangers when using illicit substances, especially when
it is unknown what may be mixed with them or their potential strength.
When fentanyl is mixed with other opioids, alcohol, benzodiazepines, or stimulants like cocaine, it increases the risk of accidental overdose.
Illicit fentanyl is much more toxic than other pharmaceutical opioids.
“There is no easy way to know if fentanyl is in your drugs,” the OPS said. “You can’t see it, smell it or taste it. Any drug can be cut (mixed) with fentanyl. Even a very small amount can cause an overdose.”
For further information on the prevention of overdoses, go to: www.stopoverdoseottawa.ca